Citation: anonymous. "Seizures During and Afterward: An Experience with MDMA (Ecstasy) (exp91904)". Erowid.org. Jul 13, 2011. erowid.org/exp/91904
Hello I am writing this partially as warning and also partially to see if anyone has had a similar experience. I just turned 21 a few days ago. It is july. At the beginning of this summer, late may, I made a mistake that has changed my life ever since and that I may have to deal with for a long time.
I'll start by giving a little bit of background experience. At the age of 16 I was diagnosed with bipolarity. If this diagnosis took into account the vast volumes of cocaine, alcohol and other random prescription pills I was taking at the time, I am not sure. However, I was put on medication (lamotrigine or 'lamictal') and after about a year of using this and other therapies I completely stopped using cocaine and resumed a normal teenage life. Since then I have occasionally drank on the weekends but only rarely indulged in mild drugs like marijuana or mushrooms. I am now entering my fourth year in college studying to be a mechanical engineer, with a great math tutoring job and have pretty much lead a tame and fulfilling life. That is, until the events of this summer…
My best friend and I decided we would roll the first weekend after exams to celebrate all of our hard work. I would like to add that up until this point I had rolled once 6 months previously (mildly, we snorted one pill between us) and maybe one other time when I was 16 (oddly enough, it was just never one of the drugs that crossed my path at that time). She on the other hand, was a more experienced roller than I, so I let her setup the whole idea, get the pills etc. We each had in total 1.5 pills of ecstasy and 1 very strong molli and we would roll at her friend’s house with about 10 people she knew really well and had rolled before with. We started out with the ecstasy by ingesting. Within maybe 3 hours I had peaked and after a while wanted more. I did not realize at the time that the peaks would come in waves. We took the mollis. It was very intense, but no more so than some of the experiences I have had with mushrooms. I was hallucinating, really feeling the energy of everyone around me, feeling very in touch with my body, and just in general having a really intense but good time.
I was talking with someone when suddenly I started feeling really unwell, like I might pass out or something. I could feel my heart start to race and suddenly the hallucinations and the feelings were too intense. I laid down on the floor and asked for someone to get my friend. As I stretched out my hand started clenching into a pinching shape (a shape characteristic of tetanic seizing). My biceps contracted and my arms were pulled painfully tight into my body. My calve muscles began to spasm and my feet pointed out. My shoulders contracted in as well and my back arched as basically all the major muscle groups in my body began to spasm and contract. I started screaming both because it was painful and because it was terrifying. I thought I was going to die. The spasm lasted roughly 20 minutes straight, during which time my body would not unclench. It was only after this time and very vigorous rubbing all over my body and hands that they started to relax. Afterwards I felt terrible, but everyone just chalked it up to being in an “e-hole”.
I am sad to say that 4 days later the exact same sort of seizing happened when I was sitting at dinner with my parents. As I had been fixing dinner I had felt pretty off, sort of disassociated and was having a hard time reading the cooking instructions. Dinner finally got on the table and we were all sitting and talking when suddenly my left calve went numb and I knew it was going to happen again. I went to the couch and had one of the worst spasms I've had thus far, particularly because it affected my chest and abdominal muscles especially so I couldn’t tell if I was breathing or not. The worst of it lasted 30 min. Since then I have had 1-2 seizures per week and have subsequently developed a massive amount of anxiety about driving, being in restaurants or just being anywhere where I cant leave immediately If I need to. I was supposed to go on a study abroad trip and had to come home after 10 days because I had 3 in one week. We have ruled out that it is heart damage or that it is an anxiety disorder. I take Xanax and lorazapam as needed now for my subsequent anxiety it has caused however, and the spasms will happen regardless if I am on them or not. The only difference is at least I don’t panic when it happens if I have the sledgehammer known as lorazepam in my system.
My life is in shambles. I just turned 21 and this seems incredibly unfair to be happening from a one-time mistake. I may have to drop out of school and I am definitely quitting my job because I have lost a huge amount of control that I took for granted before. I can only conclude that I have some sort of brain damage caused by taking ecstasy. Please be careful. If it is one of your first times rolling be very careful about how much you take, because I think if you don’t have it built up in your system its very easy to overdose or cause brain damage, such as I am dealing with now. It is a horrible prospect to think that I might have this for the rest of my life.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.